Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On the asymptotic stability of oscillators with unbounded damping


Authors: Zvi Artstein and E. F. Infante
Journal: Quart. Appl. Math. 34 (1976), 195-199
MSC: Primary 34D05
DOI: https://doi.org/10.1090/qam/466789
MathSciNet review: 466789
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Through a technique inspired by the invariance principle of LaSalle, a general growth condition on the damping coefficient $ h\left( t \right)$ of the equation

$\displaystyle \ddot x + h\left( t \right)\dot x + kx = 0, k > 0,h(t) \ge \epsilon > 0$

, is given which is sufficient for the global asymptotic stability of the origin yet permits this coefficient to grow to infinity with time. The methods used do not depend on linearity, and are applied to obtain similar results to the nonlinear analogue of this equation.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34D05

Retrieve articles in all journals with MSC: 34D05


Additional Information

DOI: https://doi.org/10.1090/qam/466789
Article copyright: © Copyright 1976 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website